# SDR 20000425SH039

- Difficulty date: April 3, 2000
- Submitted: April 25, 2000
- Operation: General aviation
- Aircraft: N47445
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7703379
- Engine: Cont TSIO360FB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Drive Gear
- Part number: 629588
- Condition: Broken
- Location: Camshaft
- Part time: 1,618 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

PILOT WAS IN-FLIGHT WHEN ENGINE FAILED.  PILOT PERFORMED EMERGENCY PROCEDURES AND RETURNED TO AIRPORT.  INSPECTION REVEALED THE GOVERNOR DRIVE GEAR HAD FAILED.  GOVERNOR DRIVE GEAR ALSO DRIVES THE ENGINE DRIVEN FUEL PUMP WHICH, WHEN GEAR FAILED, TOOK THE ENGINE DRIVEN FUEL PUMP OFF-LINE.  GOVERNOR DRIVE GEAR APPEARS TO HAVE BEEN CRACKED BEORE FAILURE. (X)
